How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18779
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I took a tablet last month to stop my period as I was going

Resolved Question:

I took a tablet last month to stop my period as I was going on holiday, I came on a few days later which was the 20,9,15 but this last week or so I haven't been feeling myself and constantly feeling nauseaus
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.
Which tablet did you take to stop your period?
What dose did you take and for how many days?
Did you take the tablet to completely prevent the period or had it already started when you took the tablet?
If you are sexually active, what were you using for birth control for that month?
Customer: replied 2 years ago.
I can't remember the name of the tablet but it was three times a day I started it on the 6 of September and the last day I took it was the 16th of September, I took it to prevent my period. No birth control
Customer: replied 2 years ago.
Will I get a notification when you have replied?
Expert:  Dr. D. Love replied 2 years ago.
Thank you for the additional information.
The tablet that would have been taken for ten days would have been a progesterone, such as medroxyprogesterone.
The first issue in this situation would be whether you could be pregnant. If you have been sexually active and have not been using birth control, then it is possible that you were pregnant before you took these tablets. The tablets could then cause you to have some bleeding when the tablets were stopped, but you are now having a sensation of not being yourself for the last week associated with nausea because of being pregnant.
It is also possible that these symptoms for the last week are side effects from the tablets that you have been taking. Most hormone tablets can cause these symptoms as side effects. If I knew which tablets were taken, then I could make a better statement of likelihood of these symptoms, but even without knowing the tablets, it can be said that it is possible.
Of course, it is also possible that the symptoms for the last week are unrelated to the tablets and the period, and the most likely cause of such symptoms would be a viral infection.
At this point, the first step would be to get a pregnancy test. If the pregnancy test is negative, then it would be appropriate to take a medicine to ease symptoms. The best that can be taken that is available over the counter would be diphenhydramine, but your doctor can prescribe stronger medicines if the over the counter medicine is not sufficient.
If I can provide any further information, please let me know.
Dr. D. Love and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
Thank you I will do a test.